Affordable Access

Publisher Website

Drug Rash with Eosinophilia and Systemic Symptoms: Two Emergency Department Cases

Authors
Journal
Western Journal of Emergency Medicine
1936-900X
Publisher
Western Journal of Emergency Medicine
Publication Date
Volume
12
Issue
4
Identifiers
DOI: 10.5811/westjem.2010.11.2077
Keywords
  • Dermatology
  • Case Report
Disciplines
  • Medicine

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) is a rare, severe adverse drug event that appears with a generalized rash, fevers, and dysfunction of 1 or more organ systems. We describe 2 patients (1 adult and 1 pediatric) seen in the emergency department with DRESS, and review the clinical presentations, potential complications, and management of DRESS. Although rare, it can be associated with significant morbidity, including liver failure and death, and should be considered in the differential diagnosis of patients with diffuse rash and systemic symptoms.

There are no comments yet on this publication. Be the first to share your thoughts.